Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 225, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 25, 2021, 5:03 PM CDT for Lipscomb County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 5:03 PM CDT (22:03 UTC)
- Expired
- Jul 25, 2021, 5:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lipscomb County, TX
The radar
The Dodge City radar (KDDC), 161 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1522 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
834
WUUS54 KAMA 252203
SVRAMA
TXC295-252230-
/O.NEW.KAMA.SV.W.0225.210725T2203Z-210725T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
503 PM CDT Sun Jul 25 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northwestern Lipscomb County in the Panhandle of Texas...
* Until 530 PM CDT.
* At 503 PM CDT, a severe thunderstorm was located 6 miles southwest
of Darrouzett, or 12 miles northwest of Lipscomb, moving southeast
at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Booker and Darrouzett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3624 10024 3624 10055 3650 10054 3650 10021
TIME...MOT...LOC 2203Z 315DEG 7KT 3638 10041
HAIL...1.00IN
WIND...60MPH
$$
LFM1 follow-up statement
786
WWUS54 KAMA 252226
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
526 PM CDT Sun Jul 25 2021
TXC295-252236-
/O.EXP.KAMA.SV.W.0225.000000T0000Z-210725T2230Z/
Lipscomb TX-
526 PM CDT Sun Jul 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LIPSCOMB COUNTY
WILL EXPIRE AT 530 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3624 10024 3624 10055 3650 10054 3650 10021
TIME...MOT...LOC 2226Z 315DEG 7KT 3635 10037
$$
LFMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:22 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 25, 2:22 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 222 PM CDT Sun Jul 25 2021 .SHORT TERM...Tonight through Monday Night... A series of weaker high pressures hold inside of a large scale high over the four corners will control the weather for the Panhandles in the short term. Subtropical high over the Florida area continues to bring moisture to the Panhandles from the Gulf. Large scale high will start to push a more northwest flow thunderstorm pattern to the Panhandles. Weak high currently over the Panhandles continues to keep moisture around the Panhandles v.s. over the Panhandles. However cu fields starting to form, and as early as it is, would suggest we should be able to convect on temperature today. Additionally, we are looking at an incoming outflow boundary moving in from KS that will likely aid in lift, and if it collides with already developing storms, then there may be enough enhancement to get a strong, maybe an isolated severe storm. As we move further into the evening we can expect scattered storms across the entire Panhandles. While PWAT values are not as high as they've been in past weeks, we're still above normal, and wetting rain will be possible. Isolated flooding won't be ruled out, just due to the fact that there is no steering flow to move the storm much at all. Storms could carry through the evening to about sunset and then take a little break, where as storms moving in from the northwest off the Rockies, could be riding along a shortwave and produce a round of nocturnal convection for the Panhandles. Again, unless the outflow boundary enhances any storms that are in play, we should not see anything severe this evening or tonight. Not much changes for tomorrow, except that the large scale high shifts a bit east and now the Panhandles are under northerly flow. Looks like it may take a little longer tomorrow for storms to get going with the northerly flow over the area and thus pops are a bit lower and chances are more favored in the north and west. Weber && .LONG TERM...Tuesday through Saturday night... High pressure aloft will continue to keep precipitation chances down and temperatures on the rise through the extended period. Tuesday evening will be the last chance for precipitation for the western zones. An H5 ridge with associated high pressure continues to control the flow aloft across much of the central and western CONUS on Tuesday. With the center of high pressure just to the north of the CWA, flow aloft will continue to be mainly out of the east. This will allow warmer and drier air to invade the mid levels, nearly cutting off any chances for precipitation through the extended. The exception will be on Tuesday evening, where a surface trough may form off the higher terrain in New Mexico and could support a few updrafts for thunderstorms to develop. Chances for any storms to move into the area are low, but remain non-zero at this time. After Tuesday, the drier and warmer pattern becomes more prominent. The ridge aloft begins to trek to the east and will be centered over the Rockies and High Plains through the rest of the extended. Latest guidance suggests that the high pressure system will begin to propagate southeast across the Southern Plains by mid to late week, with the flow aloft continuing to be out of the east and southeast. With that being said, temperatures will continue to be in the 90s, with some areas over 100 through the rest of the extended. Chances for showers and storms are very low through Friday, but may make a return next weekend. Muscha/Weber && .AVIATION...18Z TAFS... Mostly VFR conditions will prevail over the next 24 hours with some possible thunderstorms from the 21-01z time period. Overall winds out of the south through the TAF period. Cigs and vis are not expected to drop any lower than MVFR if a storm manages to impact a terminal. Weber && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 69 93 69 95 70 / 20 20 20 5 10 Beaver OK 68 95 70 98 71 / 50 10 20 5 5 Boise City OK 64 93 64 94 65 / 40 30 40 10 10 Borger TX 72 98 72 100 74 / 30 20 20 5 10 Boys Ranch TX 69 95 69 97 69 / 20 20 30 5 10 Canyon TX 68 92 68 95 69 / 20 20 20 5 10 Clarendon TX 70 93 71 95 72 / 30 10 10 5 5 Dalhart TX 64 92 64 93 64 / 30 30 30 10 10 Guymon OK 67 96 67 98 68 / 50 20 30 5 5 Hereford TX 68 94 68 95 68 / 20 20 20 5 10 Lipscomb TX 69 95 70 97 71 / 50 10 20 5 5 Pampa TX 70 94 69 95 70 / 30 10 20 5 5 Shamrock TX 70 94 70 97 71 / 30 10 10 5 5 Wellington TX 70 95 71 98 72 / 30 10 10 5 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 89/5/89
Hazardous weather outlook, Jul 25, 2:26 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 226 PM CDT Sun Jul 25 2021 OKZ001>003-TXZ001>020-317-260730- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 226 PM CDT Sun Jul 25 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible across the combined Panhandles the rest of the afternoon into the evening hours. Brief downpours, gusty winds, and lightning are the main threats with these storms. Wide spread severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible once again Monday and Monday night for most of the area. The far northwest Oklahoma and Texas Panhandle could see some thunderstorms on Tuesday as well. Wide spread severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jul 25, 4:17 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
417 PM CDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND GST 2 NW LAKE MCCLELLAN 35.24N 100.90W
07/25/2021 M59 MPH GRAY TX MESONET
WEST TEXAS MESONET SITE MEASURED 59 MPH WIND
GUST.
&&
BIEDALocal storm report, Jul 25, 4:25 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
425 PM CDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 6 WSW LAKE MCCLELLAN 35.18N 100.96W
07/25/2021 M0.88 INCH DONLEY TX EMERGENCY MNGR
EM ON VACATION REPORTED NICKEL SIZE HAIL.
&&
BIEDALocal storm report, Jul 25, 4:28 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
428 PM CDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 5 N HOWARDWICK 35.11N 100.90W
07/25/2021 M2.00 INCH DONLEY TX LAW ENFORCEMENT
GOLF BALL TO 2 INCH HAIL, WITH DAMAGE TO
WINDSHIELD OF VEHICLE.
&&
BIEDASpecial weather statement, Jul 25, 4:36 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Amarillo TX 436 PM CDT Sun Jul 25 2021 TXZ004-005-009-010-252200- Hemphill TX-Ochiltree TX-Roberts TX-Lipscomb TX- 436 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LIPSCOMB... NORTHEASTERN ROBERTS...NORTHWESTERN HEMPHILL AND SOUTHEASTERN OCHILTREE COUNTIES UNTIL 500 PM CDT... At 435 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Canadian, moving northeast at 5 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Wolf Creek Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3580 10044 3582 10076 3635 10074 3621 10035 TIME...MOT...LOC 2135Z 209DEG 6KT 3597 10055 LFM
Local storm report, Jul 25, 4:41 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
441 PM CDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 5 N HOWARDWICK 35.11N 100.90W
07/25/2021 M2.00 INCH DONLEY TX LAW ENFORCEMENT
CORRECTS TIME OF THE PREVIOUS HAIL REPORT
FROM 5 N HOWARDWICK. GOLF BALL TO 2 INCH
HAIL, WITH DAMAGE TO WINDSHIELD OF VEHICLE.
&&
BIEDASpecial weather statement, Jul 25, 4:54 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Amarillo TX
454 PM CDT Sun Jul 25 2021
OKZ003-TXZ004-005-252230-
Beaver OK-Ochiltree TX-Lipscomb TX-
454 PM CDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR BEAVER...NORTHWESTERN LIPSCOMB
AND NORTHEASTERN OCHILTREE COUNTIES UNTIL 530 PM CDT...
At 453 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Turpin to 5 miles south of Darrouzett. Movement
was north at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Beaver, Booker, Forgan, Darrouzett, Elmwood, Bryans Corner, Boyd,
Mocane, Turpin, Floris and Balko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3657 10008 3623 10037 3662 10096 3685 10095
3686 10095 3700 10094 3700 10054
TIME...MOT...LOC 2153Z 201DEG 24KT 3688 10091 3636 10036
LFMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:03 PM CDT | Special Weather Statement | AMA | Oldham | 27 min |
| Jul 25, 2:37 PM CDT | Special Weather Statement | AMA | Randall | 23 min |
| Jul 25, 2:51 PM CDT | Special Weather Statement | AMA | Armstrong | 24 min |
| Jul 25, 3:00 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 60 min |
| Jul 25, 3:13 PM CDT | Special Weather Statement | AMA | Randall | 32 min |
| Jul 25, 3:24 PM CDT | Special Weather Statement | AMA | Carson, Gray | 36 min |
| Jul 25, 3:33 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 42 min |
| Jul 25, 3:44 PM CDT | Special Weather Statement | AMA | Donley | 31 min |
| Jul 25, 3:52 PM CDT | Special Weather Statement | AMA | Ochiltree | 38 min |
| Jul 25, 3:58 PM CDT | Special Weather Statement | AMA | Gray | 32 min |
| Jul 25, 4:07 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 23 min |
| Jul 25, 4:26 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 64 min |
| Jul 25, 4:36 PM CDT | Special Weather Statement | AMA | Ochiltree | 24 min |
| Jul 25, 4:44 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 61 min |
| Jul 25, 5:08 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 37 min |
| Jul 25, 5:28 PM CDT | Special Weather Statement | AMA | Hemphill | 32 min |
| Jul 25, 5:40 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Roberts, Wheeler | 65 min |
| Jul 25, 5:44 PM CDT | Special Weather Statement | AMA | Wheeler | 31 min |
| Jul 25, 6:11 PM CDT | Special Weather Statement | AMA | Moore | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.